MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WALLFLEX COLONIC SOFT STENT SYSTEM WITH ANCHOR LOCK DELIVERY SYSTEM; STENT, COLONIC, METALIC, EXPANDABLE

BOSTON SCIENTIFIC CORPORATION WALLFLEX COLONIC SOFT STENT SYSTEM WITH ANCHOR LOCK DELIVERY SYSTEM; STENT, COLONIC, METALIC, EXPANDABLE
Model Number M00555770
Medical Device Problem Codes Material Integrity Problem (2978); Positioning Problem (3009)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/10/2022
Type of Reportable Event Serious Injury
Event or Problem Description
This report pertains to one of two devices used during the same procedure.Refer to manufacturer report #3005099803-2022-02899 for the associated device information.It was reported to boston scientific corporation on may 10, 2022 that two wallflex colonic soft stent system with anchor lock delivery systems were implanted to treat a malignant colonic stricture in the sigmoid colon and as a bridge to surgery during a stent placement procedure performed on (b)(6) 2022.Reportedly, the patient's anatomy was tortuous.During the procedure, the first wallflex colonic soft stent (the subject of this report) was able to be deployed but after stent deployment, the stent was not visible under endoscopic view.The physician suspected a stent malfunction and decided to remove the delivery system.A second wallflex colonic soft stent (the subject of mfr.Report # 3005099803-2022-02899) was deployed; but the same problem occurred, the second stent was not visible under endoscopic view.However, when the physician checked under fluoroscopy, it was noted that two wallflex colonic soft stents were implanted in an incorrect position.The stents remain implanted and the procedure was stopped as the patient was sent to emergency surgery for a colostomy and colon resection.The patient's condition following the procedure is reported to be stable.
 
Additional Manufacturer Narrative
(b)(4) captures the reportable event of stent positioning issue.Medical device problem code a04 captures the reportable event of stent not visible under eus or fluoroscopy.(b)(4) captures the surgical intervention of colostomy and colon resection to treat the patient.The complainant indicated that the device remains implanted and will not be returned for evaluation; therefore, a problem analysis of the complaint device could not be completed.If any further relevant information is identified, a supplemental medwatch will be filed.
 
Additional Manufacturer Narrative
Block h6: medical device problem code a1502 captures the reportable event of stent positioning issue.Conclusion code d17 is being used in lieu of an adequate conclusion code for device not returned.Impact code f19 captures the surgical intervention of colostomy and colon resection to treat the patient.Block h10: the complainant indicated that the device remains implanted and will not be returned for evaluation; therefore, a problem analysis of the complaint device could not be completed.If any further relevant information is identified, a supplemental medwatch will be filed.Block h11: block h6 (device codes) has been corrected.
 
Event or Problem Description
Note: this report pertains to one of two devices used during the same procedure.Refer to manufacturer report 3005099803-2022-02899 for the associated device information.It was reported to boston scientific corporation on may 10, 2022 that two wallflex colonic soft stent system with anchor lock delivery systems were implanted to treat a malignant colonic stricture in the sigmoid colon and as a bridge to surgery during a stent placement procedure performed on may 10, 2022.Reportedly, the patient's anatomy was tortuous.During the procedure, the first wallflex colonic soft stent (the subject of this report) was able to be deployed but after stent deployment, the stent was not visible under endoscopic view.The physician suspected a stent malfunction and decided to remove the delivery system.A second wallflex colonic soft stent (the subject of mfr.Report # 3005099803-2022-02899) was deployed; but the same problem occurred, the second stent was not visible under endoscopic view.However, when the physician checked under fluoroscopy, it was noted that two wallflex colonic soft stents were implanted in an incorrect position.The stents remain implanted and the procedure was stopped as the patient was sent to emergency surgery for a colostomy and colon resection.The patient's condition following the procedure is reported to be stable.
 
Additional Manufacturer Narrative
Blocks b5 and d6b have been updated with additional information received on (b)(6) 2022.Block h6: medical device problem code a1502 captures the reportable event of stent positioning issue.Impact code f19 captures the surgical intervention of colostomy and colon resection to treat the patient.Block h10: a wallflex colonic soft uncovered stent was received for analysis; the delivery system was not returned.The stent was received fully deployed.No issues were noted to the stent during visual inspection.Product analysis could not confirm the reported event of stent positioning issue; the reported event occurred during the procedure and could not be functionally/visually verified.A product labeling review identified that the device was used per the directions for use (dfu) / product label.Additionally, stent misplacement or inadequate expansion is noted within the dfu as a potential complications associated with the use of the device.Therefore, a review and analysis of all available information indicated the most probable cause is known inherent risk of device.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.
 
Event or Problem Description
Note: this report pertains to one of two devices used during the same procedure.Refer to manufacturer report # 3005099803-2022-02898 and 3005099803-2022-02899 for the associated device information.It was reported to boston scientific corporation on (b)(6) 2022 that two wallflex colonic soft stent system with anchor lock delivery systems were implanted to treat a malignant colonic stricture in the sigmoid colon and as a bridge to surgery during a stent placement procedure performed on (b)(6) 2022.Reportedly, the patient's anatomy was tortuous.During the procedure, the first wallflex colonic soft stent (the subject of this report) was able to be deployed but after stent deployment, the stent was not visible under endoscopic view.The physician suspected a stent malfunction and decided to remove the delivery system.A second wallflex colonic soft stent (the subject of mfr.Report # 3005099803-2022-02899) was deployed; but the same problem occurred, the second stent was not visible under endoscopic view.However, when the physician checked under fluoroscopy, it was noted that two wallflex colonic soft stents were implanted in an incorrect position.The stents remain implanted and the procedure was stopped as the patient was sent to emergency surgery for a colostomy and colon resection.The patient's condition following the procedure is reported to be stable.Additional information received on august 04, 2022 the two wallflex colonic soft stent system with anchor lock delivery systems were deployed in an incorrect location and were removed during a surgical procedure performed on (b)(6) 2022.

Brand Name
WALLFLEX COLONIC SOFT STENT SYSTEM WITH ANCHOR LOCK DELIVERY SYSTEM
Common Device Name
STENT, COLONIC, METALIC, EXPANDABLE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key14568619
Report Number3005099803-2022-02898
Device Sequence Number5157107
Product Code MQR
UDI-Device Identifier08714729902591
UDI-Public08714729902591
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
SIMILAR
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/05/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/02/2024
Device Model NumberM00555770
Device Catalogue Number5577
Device Lot Number0028974927
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/10/2022
Supplement Date Received by Manufacturer06/22/2022
07/21/2022
Initial Report FDA Received Date06/01/2022
Supplement Report FDA Received Date07/13/2022
08/05/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/03/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age55 YR
Patient SexMale
Patient Weight60 KG